Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On the universal enveloping algebra of a Lie algebroid


Authors: I. Moerdijk and J. Mrcun
Journal: Proc. Amer. Math. Soc. 138 (2010), 3135-3145
MSC (2010): Primary 17B35, 16T10, 16T15
DOI: https://doi.org/10.1090/S0002-9939-10-10347-5
Published electronically: March 24, 2010
MathSciNet review: 2653938
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We review the extent to which the structure of the universal enveloping algebra of a Lie algebroid over a manifold $ M$ resembles a Hopf algebra, and prove a Cartier-Milnor-Moore theorem for this type of structure.


References [Enhancements On Off] (What's this?)

  • 1. P. Cartier, A primer of Hopf algebras. Frontiers in number theory, physics, and geometry. II. 537-615, Springer, Berlin, 2007. MR 2290769 (2008b:16059)
  • 2. M. Crainic, R. L. Fernandes, Integrability of Lie brackets. Ann. of Math. 157 (2003) 575-620. MR 1973056 (2004h:58027)
  • 3. R. L. Grossman, R. G. Larson, Differential algebra structures on families of trees. Adv. in Appl. Math. 35 (2005) 97-119. MR 2141507 (2006a:16051)
  • 4. J.-C. Herz, Pseudo-algèbres de Lie. I, II. C. R. Acad. Sci. Paris 236 (1953) 1935-1937, 2289-2291.
  • 5. M. Kapranov, Free Lie algebroids and the space of paths. Selecta Math. 13 (2007) 277-319. MR 2361096 (2009h:53108)
  • 6. V. K. Kharchenko, Automorphisms and derivations of associative rings. Translated from the Russian by L. Yuzina. Mathematics and its Applications (Soviet Series), 69, Kluwer Academic Publishers Group, Dordrecht, 1991. MR 1174740 (93i:16048)
  • 7. J.-L. Loday, Generalized bialgebras and triples of operads. Astérisque 320 (2008). MR 2504663
  • 8. J.-H. Lu, Hopf algebroids and quantum groupoids. International J. Math. 7 (1996) 47-70. MR 1369905 (97a:16073)
  • 9. K. Mackenzie. General theory of Lie groupoids and Lie algebroids. London Mathematical Society Lecture Note Series, 213, Cambridge University Press, Cambridge, 2005. MR 2157566 (2006k:58035)
  • 10. G. Maltsiniotis, Groupoïdes quantiques de base non commutative. Comm. Algebra 28 (2000) 3441-3501. MR 1765327 (2001f:20143)
  • 11. J. W. Milnor, J. C. Moore, On the structure of Hopf algebras. Ann. of Math. 81 (1965) 211-264. MR 0174052 (30:4259)
  • 12. I. Moerdijk and J. Mrčun, Introduction to foliations and Lie groupoids. Cambridge Studies in Advanced Mathematics, 91, Cambridge University Press, Cambridge, 2003. MR 2012261 (2005c:58039)
  • 13. J. Mrčun, The Hopf algebroids of functions on étale groupoids and their principal Morita equivalence. J. Pure Appl. Algebra 160 (2001) 249-262. MR 1836002 (2002h:16061)
  • 14. J. Mrčun, On duality between étale groupoids and Hopf algebroids. J. Pure Appl. Algebra 210 (2007) 267-282. MR 2311185 (2009b:16091)
  • 15. W. D. Nichols, The Kostant structure theorems for $ K/k$-Hopf algebras. J. Algebra 97 (1985) 313-328. MR 812990 (87d:16009)
  • 16. W. Nichols, B. Weisfeiler, Differential formal groups of J. F. Ritt. Amer. J. Math. 104 (1982) 943-1003. MR 675306 (84j:14045)
  • 17. V. Nistor, A. Weinstein, P. Xu, Pseudodifferential operators on differential groupoids. Pacific J. Math. 189 (1999) 117-152. MR 1687747 (2000c:58036)
  • 18. R. S. Palais, The cohomology of Lie rings. Proc. Sympos. Pure Math., Vol. III, 130-137, American Mathematical Society, Providence, RI, 1961. MR 0125867 (23:A3164)
  • 19. D. Quillen, Rational homotopy theory. Ann. of Math. (2) 90 (1969) 205-295. MR 0258031 (41:2678)
  • 20. G. S. Rinehart, Differential forms on general commutative algebras. Trans. Amer. Math. Soc. 108 (1963) 195-222. MR 0154906 (27:4850)
  • 21. M. E. Sweedler, Hopf algebras. Mathematics Lecture Note Series, W. A. Benjamin, Inc., New York, 1969. MR 0252485 (40:5705)
  • 22. M. E. Sweedler, Groups of simple algebras. Inst. Hautes Études Sci. Publ. Math. 44 (1974) 79-189. MR 0364332 (51:587)
  • 23. F. Takens, Derivations of vector fields. Compositio Math. 26 (1973), 151-158. MR 0315723 (47:4272)
  • 24. M. Takeuchi, Groups of algebras over $ A\otimes \overline A$. J. Math. Soc. Japan 29 (1977) 459-492. MR 0506407 (58:22151)
  • 25. D. Winter, The structure of fields. Graduate Texts in Mathematics, 16, Springer-Verlag, New York-Heidelberg, 1974. MR 0389873 (52:10703)
  • 26. P. Xu, Quantum groupoids and deformation quantization. C. R. Acad. Sci. Paris Sér. I Math. 326 (1998) 289-294. MR 1648433 (99h:58073)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 17B35, 16T10, 16T15

Retrieve articles in all journals with MSC (2010): 17B35, 16T10, 16T15


Additional Information

I. Moerdijk
Affiliation: Mathematical Institute, Utrecht University, P.O. Box 80.010, 3508 TA Utrecht, The Netherlands
Email: I.Moerdijk@uu.nl

J. Mrcun
Affiliation: Department of Mathematics, University of Ljubljana, Jadranska 19, 1000 Ljubljana, Slovenia
Email: janez.mrcun@fmf.uni-lj.si

DOI: https://doi.org/10.1090/S0002-9939-10-10347-5
Received by editor(s): September 28, 2009
Received by editor(s) in revised form: December 17, 2009
Published electronically: March 24, 2010
Additional Notes: The second author was supported in part by the Slovenian Research Agency (ARRS) project J1-2247
Communicated by: Gail R. Letzter
Article copyright: © Copyright 2010 American Mathematical Society

American Mathematical Society